MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-040
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified mid cephalic vein.The 12x40mm armada 35 balloon was inflated to nominal pressure; however, it was attempted to inflate again to rate burst pressure (rbp), but the balloon ruptured at an unknown pressure before reaching the rbp.The balloon ruptured radially and was partly stuck to the sheath; therefore, the devices were removed together.No other device was used.The initial inflation to nominal pressure opened up the stenosis and helped with the blood flow.There were no adverse patient effects reported and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.(b)(4).
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported from this lot.It should be noted that the armada 35 instruction for use states: ¿the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ it could not be determined if using the armada 35 off-label to treat the mid cephalic vein caused or contributed to the rupture.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the anatomy calcification.There were no leaks reported during preparation and the balloon had been previously inflated to nominal pressure successfully, suggesting that the damage was not pre-existing.In addition, the resistance noted during removal and radial separation of the balloon material was likely the result of the ruptured balloon material catching on the introducer sheath or anatomy during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified mid cephalic vein.The 12x40mm armada 35 balloon was inflated to nominal pressure; however, it was attempted to inflate again to rate burst pressure (rbp), but the balloon ruptured at an unknown pressure before reaching the rbp.The balloon ruptured radially and was partly stuck to the sheath; therefore, the devices were removed together.No other device was used.The initial inflation to nominal pressure opened up the stenosis and helped with the blood flow.There were no adverse patient effects reported and no clinically significant delay in the procedure.Subsequently, to the initial being filed the account confirmed the device separated; however, the separated tip was attached to the wire when the balloon was removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12839951
Report Number2024168-2021-10602
Device Sequence Number4638858
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public08717648154980
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number00604G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown